Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Getting vertigo attacks often. Had Epley manoeuvre. What else can be done?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
I get vertigo attacks a few times a day--often lasting for hours. I have seen a few specialists and had the Epley manoeuvre but to no avail. What else can I do ? Many thanks
Posted Thu, 13 Jun 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 1 hour later
Thanks for writing to XXXXXXX
You are 82 yrs old. Are you sure the stents were insert in the legs. Generally we hear it for heart disease after angioplasty. In such a case you need an evaluation of carotid arteries as well.

Are you taking water pills? If yes it could be one of the reason as they deplete some useful electrolytes and cause low blood pressure as well.
Vertigo is rotatory feeling and not imbalance or syncope. I think you are able to differentiate that. The description of the problem is short and it requires a detailed history when a person suffers from vertigo.

Vertigo can be because of mainly ear problem --
Ear disease like discharge
You were mentioning about Epley's, it means the doctor had treated earlier like Benign paroxysmal positional vertigo. There are other important reasons at this age important of them is decreased vascular supply and dehydration. Try to address them well.
Since you have met concerned specialists I could relate this as decreased supply due to blocks in the artery supplying the brain. It is unable to procure the blood required especially when you stand up. Do not get up from bed all of a sudden (you might be having postural hypotension).

Let me know if I missed anything important.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor